Georgia, 2013

Strong Wind in Georgia, November 27, 2013

November 27, 2013 · NWS JAX · 1 event in 1 county or zone

A tragic accident occurred when a tree was blown down onto a car. Both passengers were fatally injured.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A tragic accident occurred when a tree was blown down onto a car. Both passengers were fatally injured. Winds were sustained between 20-25 mph with gusts to 35 mph. A lake wind advisory was in effect.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Nov 27, 1:50 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 27, 1:50 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EST WED NOV 27 2013

...COLD TONIGHT WITH AN INLAND FREEZE...

.SHORT TERM...

REST OF THIS AFTERNOON...PESKY COLD AIRMASS STRATO-CUMULUS CLOUD
DECK WILL SLOWLY ERODE FROM THE WEST BEFORE SUNSET WITH CLEAR SKIES
EXPECTED BY NIGHTFALL. THIS HAS KEPT TEMPS FALLING THROUGH THE 50S
IN NE FL AND IN THE 40S ACROSS SE GA. A RATHER COLD AND BLUSTERY DAY
FOR LATE NOVEMBER WITH THE STRONG WEST WINDS THAT WILL SUBSIDE
RATHER ABRUPTLY AFTER SUNSET AND LAKE WIND ADVISORY LOOKS ON TRACK
TO END AROUND 6 PM.

TONIGHT...HIGH PRESSURE WILL BUILD JUST NORTHWEST OF REGION AND
WINDS WILL DIMINISH AND BECOME NORTH AT 5-10 MPH OVERNIGHT. CLEAR
SKIES WILL AID IN RADIATIONAL COOLING BUT WITH WINDS STAYING JUST
ELEVATED ENOUGH CANNOT ARGUE FOR A WIDESPREAD HARD FREEZE EVENT SO
HAVE OPTED TO STAY WITH GENERIC FREEZE WARNING WITH UPPER 20S OVER
FAR INLAND AREAS AND LOWER 30S ALONG THE I-95 CORRIDOR FROM JAX
NORTHWARD AND ALONG THE U.S. 301 HIGHWAY CORRIDOR IN NE FL. A FEW
NORMALLY COLDER/WIND PROTECTED AREAS OVER INLAND SE GA/NE FL MAY
FALL BRIEFLY INTO THE MIDDLE 20S WITH SOME PATCHY FROST BUT UPPER
20S WILL BE THE MAIN STORY OVER INLAND AREAS AND SUB-FREEZING
DURATIONS OF 3-7 HOURS WHILE AREAS ALONG THE I-95 AND U.S. 301
HIGHWAY CORRIDORS WILL HAVE A BRIEFER FREEZE EVENT WITH DURATIONS OF
ONLY 1-3 HOURS. WITH 5-10 MPH NORTH WINDS OVERNIGHT AND FORECAST
TEMPS THIS WILL PRODUCE WIND CHILL INDICES IN THE 20S TOWARDS
MORNING BUT NOT LIKELY ENOUGH TO SATISFY THE WIND CHILL ADVISORY
CRITERIA.

THANKSGIVING DAY WILL BE THE COLDEST DAY OF THE FALL SEASON WITH
HIGHS IN THE 50S OVER MOST OF THE AREA AND ONLY REACHING THE LOWER
60S ACROSS OUR EXTREME SOUTHERN TIER. IN ADDITION...BREEZY N-NE
WINDS 10-15 MPH NEAR THE COAST WILL MAKE IT FEEL COLDER. WINDS
WILL BE LIGHTER OVER INLAND SE GA AS THE SURFACE HIGH SETTLES JUST
NORTH OF THE REGION. MOSTLY SUNNY SKIES EARLY IN THE MORNING WILL
BECOME PARTLY CLOUDY AS MID LEVEL CLOUDS PUSH ONSHORE IN RESPONSE
TO A DEVELOPING COASTAL TROUGH. ISOLATED SHOWERS WILL BE POSSIBLE
ACROSS THE NE FL COASTAL WATERS AND HI-RES MODELS BRING A FEW
SHOWERS ONSHORE SOUTH OF ST. AUGUSTINE LATE IN THE DAY.

THURSDAY NIGHT...HIGH PRESSURE WILL BUILD TOWARDS THE MID-ATLANTIC
COAST WITH INCREASING ONSHORE FLOW AND MODERATING TEMPERATURES
ESPECIALLY CLOSER THE COAST. A LIGHT FREEZE IS POSSIBLE ACROSS
INLAND SE GA AND WILL ISSUE A FREEZE WATCH FOR THIS AREA. CLOSER
TO THE COAST THE LOWS WILL BE IN THE 40S TO LOWER 50S. A FEW
SHOWERS MAY MAKE IT ONSHORE ST JOHNS/FLAGLER COUNTIES.

FRIDAY...A COASTAL TROUGH OVER THE WATERS WILL KEEP MID-LEVEL
CLOUDS AND ISOLD SHOWERS ALONG THE COAST MAINLY OF NE FL. FARTHER
INLAND SKIES WILL BE MOSTLY SUNNY. BELOW NORMAL TEMPS IN THE 60S
ARE EXPECTED AND POSSIBLY NEAR 70 DEG FROM OCALA TO BUNNELL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...
HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC AND NEW ENGLAND
THROUGH THE WEEKEND. GUIDANCE CONTINUES TO DEPICT COASTAL
TROUGHING ALONG THE ENTIRE EAST COAST THROUGH EARLY NEXT WEEK WITH
NE FLOW BACKING TO N MON/TUE. UNDER THIS PLAN...MOISTURE DEPTH IS
LIMITED AND WILL KEEP LOW POPS NEAR THE COAST THIS WEEKEND AND DRY
CONDITIONS INLAND. A SHORTWAVE TROUGH IS PROGGED TO TRANSIT THE
LOCAL AREA MON AND HAVE LOW CHANCE POPS AREA-WIDE. HIGH PRESSURE
ADVANCES TO THE EASTERN SEABOARD BY WED WITH DRIER CONDS TAKING
OVER. NEAR NORMAL TEMP ARE EXPECTED THROUGH THE PERIOD.

&&

.AVIATION...
MVFR STRATO-CU DECK WILL DISSIPATE THIS AFTERNOON LEAVING CLEAR
SKIES AROUND SUNSET...ALONG WITH DIMINISHING GUSTY WEST WINDS. VFR
DURING THE OVERNIGHT HOURS WITH SOME MARINE/ATLANTIC STRATO-CU
PUSHING ONSHORE AFTER 15Z BUT WILL LIKELY JUST BE SCATTERED AT THE
COASTAL TAF SITES.

&&

.MARINE...
FREQUENT GALE FORCE GUSTS CONTINUE AT THE LOCAL BUOYS AS OF 18Z AND
HAVE DELAYED THE END OF THE WARNING FOR THE OFFSHORE WATERS UNTIL
00Z OTHERWISE FORECAST ON TRACK FOR WEST WINDS TO SLOWLY DECREASE
TONIGHT AS THEY VEER TO THE NORTH BUT SMALL CRAFT HEADLINES WILL
CONTINUE THROUGH THE NIGHT ENDING EARLY ON THANKSGIVING MORNING. A
BRIEF PERIOD OF BELOW ADVISORY NORTHEAST WINDS ARE EXPECTED LATE THU
INTO THU NIGHT BEFORE SLIGHT SURGE IN WINDS/SEAS ON FRIDAY INTO THE
WEEKEND WILL GENERATE AT LEAST SMALL CRAFT ADVISORY CONDITIONS ON
THE OFFSHORE WATERS.

RIP CURRENTS...MODERATE RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  27  52  30  61 /   0   0   0   0
SSI  35  52  42  62 /   0   0   0   0
JAX  32  54  40  64 /   0  10  10  10
SGJ  42  57  49  66 /   0  10  20  20
GNV  30  59  39  67 /   0  10  10   0
OCF  31  61  42  70 /   0  10  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR ALACHUA-BAKER-
     BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE-UNION.

     FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR CLAY-DUVAL-
     MARION-NASSAU-PUTNAM.

GA...FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.

     LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FREEZE WARNING FROM 5 AM TO 9 AM EST THURSDAY FOR COASTAL CAMDEN-
     COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.

AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

HESS/TRABERT
Hazardous weather outlook, Nov 27, 1:58 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EST WED NOV 27 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-281900-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
158 PM EST WED NOV 27 2013

...LAKE WIND ADVISORY THIS AFTERNOON...

...SMALL CRAFT ADVISORY FOR NEARSHORE COASTAL WATERS...

...GALE WARNING FOR OUTER WATERS...

...FREEZE WARNINGS TONIGHT AND FREEZE WATCHES THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WINDY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH SUSTAINED WIND
SPEEDS AROUND 20 MPH AND GUSTS TO 30 TO 35 MPH.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS...WITH GALES OVER THE OUTER WATERS.

A FREEZE WARNING IS IN EFFECT TONIGHT FOR INLAND AREAS MAINLY WEST
OF INTERSTATE 95.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A FREEZE WATCH IS IN EFFECT FOR INLAND SOUTHEAST GEORGIA THURSDAY
NIGHT INTO EARLY FRIDAY MORNING.

SMALL CRAFT ADVISORIES POSSIBLE OVER THE OUTER WATERS ON FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Coastal Camden

When
November 27, 4:00 PM EST
Where
Coastal Camden forecast zone
Measured
30 kt (35 mph) estimated gust
Deaths
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
30.923, -81.636 (the zone’s center; the record gives no point)

Two young women were killed when a tree fell on their car near Blythe Island along State Road 303 near the entrance to the regional park.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Strong Wind, Coastal Camden2013-11-2722FemaleUnder TreeDirect
Strong Wind, Coastal Camden2013-11-2723FemaleUnder TreeDirect

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480924.